Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

June 13, 2021Door County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Jun 13, 2021, 10:32 PM CDT for Door County, Wisconsin. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 10:32 PM CDT (03:32 UTC)
Expired
Jun 13, 2021, 11:30 PM CDT
In force
58 min
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 91 km from the middle of the area, began a volume at 03:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 3.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-102 J/kg
Mixed-layer LCL
2611 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

248 
WWUS83 KGRB 140332
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
1032 PM CDT Sun Jun 13 2021
 
WIZ013-022-073-140430-
Southern Marinette County WI-Door WI-Northern Marinette County WI-
1032 PM CDT Sun Jun 13 2021

...SPECIAL WEATHER STATEMENT...

At 1032 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wausaukee, or 17 miles northwest of Menominee, moving southeast at 45
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Crivitz, Jacksonport, Wausaukee,
Pound, Ephraim, Egg Harbor and Newport State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4516 8697 4510 8695 4501 8710 4479 8724
      4490 8755 4505 8745 4507 8752 4494 8765
      4513 8819 4553 8781 4544 8786 4536 8789
      4535 8789 4538 8768 4517 8774 4503 8739
      4522 8741 4522 8721 4533 8709 4527 8687
TIME...MOT...LOC 0332Z 298DEG 40KT 4531 8788 

$$

MPC

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 13, 6:20 PM CDT, 4 hours 12 minutes earlier.

Area forecast discussion, Jun 13, 6:20 PM CDT, 4 hours 12 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
620 PM CDT Sun Jun 13 2021

Updated aviation portion for 00Z TAF issuance

.SHORT TERM...Tonight and Monday
Issued at 221 PM CDT Sun Jun 13 2021

Main forecast focus remains on the potential for thunderstorms to
develop later this afternoon/evening as a cold front and mid-level
shortwave trough sweep across the area. Northeast WI remains in a
marginal risk of severe thunderstorms.

The 19Z MSAS surface analysis showed high pressure over the
northern High Plains and central Plains, a very weak area of low
pressure over the Upper MS Valley and a weak cold front that
stretched from the northern Great Lakes southwest to central
sections of SD. The radar mosaic picked up a band of showers and
weak thunderstorms over the MN Arrowhead into western Lake
Superior.

For tonight, ongoing showers/storms are still expected to sweep
across northeast WI this evening. The main synoptic players
include: the modest cold front, a mid-level shortwave trough with
an embedded strong shortwave and a very strong upper jet streak of
110 knots. Instability over northeast WI to be weak (< 500 J/KG),
however 0-6km shear is impressive at 60-80 knots. The main problem
is a lack of low-level moisture with dew points in the 40s and
50s. While small hail is possible, the main threat from these
storms will be strong/damaging wind gusts with DCAPES around 1K
J/KG and an inverted-V sounding. A brief wind shift to the
northeast may bring gusty winds down the Bay later this evening.
The bulk of the activity should be coming to an end shortly
after midnight over our southern counties with skies clearing
overnight. Min temperatures to range from the upper 40s to lower
50s north, middle 50s to around 60 degrees south.

An area of high pressure is forecast to move across the Upper
Midwest on Monday. However, models show another mid-level
shortwave trough dropping south-southeast into the Great Lakes
Monday afternoon. Even though instability is again marginal, shear
is 35-45 knots which would be sufficient to at least bring a small
chance of showers and thunderstorms primarily to eastern WI. A few
of the stronger storms could produce small hail and gusty winds,
but a lack of deep low-level moisture would put a limit on the
thunderstorm activity. In addition, a weaker shortwave is expected
to drop south through western WI during the afternoon, so cannot
rule out a few sprinkles over central WI. Max temperatures on
Monday to range from the middle to upper 70s north/near Lake MI,
upper 70s to lower 80s south.

.LONG TERM...Monday Night Through Sunday
Issued at 221 PM CDT Sun Jun 13 2021

Dry weather at the start of the long term period with the main
chance for precipitation on Thursday into Friday.

Monday evening through Wednesday...Any showers early Monday
evening should quickly dissipate with the loss of daytime heating.
Models show a few spits developing Tuesday as well as a shortwave
brushes the eastern side of WI, but with such limited moisture do
not anticipate anything reaching the ground, therefore kept the
forecast dry. Meanwhile, northerly flow along with high pressure
at the surface will keep conditions dry through Wednesday with
lots of sunshine. Near normal temperatures are expected with
highs in the mid 70s to low 80s, and lows in the mid 40s to mid
50s.

Thursday through Sunday...The surface high moves east and the upper
ridge gets squeezed to the northeast, resulting in a shift to
westerly flow aloft. This will allow for increasing temps and dew
points, although not as much of a warmup as previously depicted
due to the air coming from the west as supposed to the
southwest. Still, with the return of moisture and instability
this increases chances for showers and storms Thursday into
Friday morning. It is too early to determine the potential for
severe thunderstorms. A cold front is progged to sweep through
Friday morning once again bringing lower humidity and seasonable
temps. This pattern will stick around through the weekend as high
pressure builds in at the surface and flow remains west to
northwesterly.
&&

.AVIATION...for 00Z TAF Issuance
Issued at 619 PM CDT Sun Jun 13 2021

Fast moving thunderstorms are expected across northern Wisconsin
this evening, mostly north of a RRL to GRB line. A few could produce
wind gusts to 40 knots and hail. Outside of any thunderstorm
activity VFR conditions are expected.

Monday should start out with clear skies, but cumulus clouds
should form in the afternoon. An upper level disturbance could
produce some showers and thunderstorms, mostly east of a IMT to
OSH line.

&&

.MARINE...
Issued at 221 PM CDT Sun Jun 13 2021

Potential still exists for gusty winds to funnel down the Bay
behind a cold front/shortwave trough this evening. Brief gusts of
25-30 knots are anticipated, with gusts possibly reaching 35
knots near GRB. Have maintained the Small Craft Advisory per
previous forecast.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kallas
LONG TERM......KLJ
AVIATION.......RDM
MARINE.........Kallas
Hazardous weather outlook, Jun 13, 2:46 PM CDT, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
246 PM CDT Sun Jun 13 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-142000-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
246 PM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are expected during the late afternoon
and evening. A few of the storms could be severe, and produce
strong wind gusts and hail.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a slight chance of thunderstorms on Monday east of a
Rhinelander to Oshkosh line. Severe weather is not expected.

The next chance of thunderstorms will occur on Thursday into
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotters are asked to report any hail or wind gusts over 40 mph.

LMZ521-522-541>543-142000-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
246 PM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

An abrupt wind shift to the northeast is expected this evening.
Gusts up to 30 kts and rough seas will be possible on the Bay
after this wind shift occurs, which will create a hazard to small
craft. The wind shift will affect the Lake Michigan waters as
well, though wind speed are not expected to be as strong as on the
bay. In addition, thunderstorms will also be possible this
evening. Any storms that form will pose a hazard to boaters.

.DAYS TWO THROUGH SEVEN...Monday through Sunday

There is a slight chance of thunderstorms on Monday and a chance
of thunderstorms on Thursday into Friday. Any storms that form
will pose a hazard to boaters.

AK/KLJ

In the hours before

Special weather statement, Jun 13, 8:57 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Green Bay WI
857 PM CDT Sun Jun 13 2021

WIZ021-022-073-074-140245-
Southern Oconto County WI-Southern Marinette County WI-
Northern Oconto County WI-Door WI-
857 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE...SOUTHERN
DOOR AND CENTRAL OCONTO COUNTIES UNTIL 945 PM CDT...

At 856 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Mountain, moving southeast at 55 mph.

Half inch hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Oconto, Mountain, Pound, Bear Paw Scout Camp, Little Suamico, Oconto
Falls, Abrams, Stiles, Pensaukee and Beaver.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4460 8792 4466 8798 4467 8798 4467 8799
      4468 8798 4468 8800 4518 8853 4537 8824
      4494 8766 4493 8772 4490 8777 4486 8777
      4471 8792 4463 8793 4469 8780 4487 8765
      4489 8759 4483 8751
TIME...MOT...LOC 0156Z 316DEG 48KT 4520 8835

Kieckbusch
Local storm report, Jun 13, 9:28 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
928 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     HAIL             6 NE MOUNTAIN           45.23N 88.39W
06/13/2021  E0.50 INCH       OCONTO             WI   PUBLIC

&&
Special weather statement, Jun 13, 9:35 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Green Bay WI
935 PM CDT Sun Jun 13 2021

WIZ022-031-037>040-048>050-074-140330-
Calumet WI-Southern Oconto County WI-Waupaca WI-Shawano WI-
Kewaunee WI-Outagamie WI-Winnebago WI-Manitowoc WI-Door WI-Brown WI-
935 PM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...CALUMET...NORTHEASTERN WINNEBAGO...NORTHEASTERN WAUPACA...
SOUTHERN OCONTO...OUTAGAMIE...EASTERN SHAWANO AND MANITOWOC COUNTIES
UNTIL 1030 PM CDT...

At 934 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles east of Oconto to 7 miles northwest of
Green Bay to 7 miles west of Black Creek. Movement was southeast at
60 mph.

Pea size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Green Bay, Appleton, Manitowoc, Kewaunee, Bay Shore Park, Menasha,
Kaukauna, Little Chute, Kimberly and Clintonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4394 8816 4394 8825 4464 8884 4476 8819
      4499 8777 4497 8776 4497 8771 4494 8766
      4490 8777 4486 8777 4471 8792 4463 8793
      4469 8780 4489 8760 4469 8731 4433 8748
      4418 8745 4407 8759 4392 8768 4389 8816
TIME...MOT...LOC 0234Z 319DEG 50KT 4488 8764 4461 8806 4446 8860

Kieckbusch
Local storm report, Jun 13, 9:54 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
954 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     TSTM WND GST     BELLEVUE                44.43N 87.91W
06/13/2021  M48 MPH          BROWN              WI   NWS EMPLOYEE

0946 PM     TSTM WND GST     GREEN BAY               44.51N 88.00W
06/13/2021  M48 MPH          BROWN              WI   ASOS

&&

HYKIN
Local storm report, Jun 13, 10:17 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1017 PM CDT SUN JUN 13 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     TSTM WND GST     GREEN BAY               44.51N 88.00W
06/13/2021  M52 MPH          BROWN              WI   C-MAN STATION

            MEASURED AT THE GREEN BAY EAST WATER STATION. STATION ID
            9087077

1000 PM     TSTM WND GST     1 S APPLETON            44.25N 88.40W
06/13/2021  M57 MPH          OUTAGAMIE          WI   TRAINED SPOTTER

&&

HYKIN
Special weather statement, Jun 13, 10:32 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1032 PM CDT Sun Jun 13 2021

WIZ013-022-073-140430-
Southern Marinette County WI-Door WI-Northern Marinette County WI-
1032 PM CDT Sun Jun 13 2021

...SPECIAL WEATHER STATEMENT...

At 1032 PM CDT, Doppler radar was tracking a strong thunderstorm near
Wausaukee, or 17 miles northwest of Menominee, moving southeast at 45
mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Marinette, Sturgeon Bay, Menominee, Crivitz, Jacksonport, Wausaukee,
Pound, Ephraim, Egg Harbor and Newport State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4516 8697 4510 8695 4501 8710 4479 8724
      4490 8755 4505 8745 4507 8752 4494 8765
      4513 8819 4553 8781 4544 8786 4536 8789
      4535 8789 4538 8768 4517 8774 4503 8739
      4522 8741 4522 8721 4533 8709 4527 8687
TIME...MOT...LOC 0332Z 298DEG 40KT 4531 8788

MPC

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:13 PM CDTSpecial Marine WarningGRB92 min
Jun 13, 7:35 PM CDTSpecial Weather StatementGRBDoor40 min
Jun 13, 7:54 PM CDTSpecial Marine WarningGRB66 min
Jun 13, 8:04 PM CDTSpecial Weather StatementGRBForest41 min
Jun 13, 8:14 PM CDTSpecial Weather StatementGRBKewaunee16 min
Jun 13, 8:30 PM CDTSevere Thunderstorm WarningGRBForest, Langlade, Marinette, Oconto30 min
Jun 13, 8:57 PM CDTSpecial Weather StatementGRBOconto48 min
Jun 13, 9:09 PM CDTSpecial Marine WarningGRB51 min
Jun 13, 9:35 PM CDTSpecial Weather StatementGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie55 min
Jun 13, 9:55 PM CDTSpecial Marine WarningGRB65 min
Jun 13, 10:05 PM CDTSevere Thunderstorm WarningGRBBrown, Calumet, Kewaunee, Manitowoc, Outagamie, Winnebago40 min
Jun 14, 4:30 PM CDTSpecial Weather StatementGRBManitowoc45 min

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.